MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. ROD TI 5.5X480; SPINAL ROD

MEDACTA INTERNATIONAL SA M.U.S.T. ROD TI 5.5X480; SPINAL ROD
Catalog Number 03.50.403
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 27 september 2017 the cleaning and packaging manager performed a visual inspection of the retrieved packaging and commented as follows: it could be confirmed that the packaging was compromised, the rod perforated the peel pouch probably during transportation or storage.Considering the rod design and length, if it is not carefully managed, it can be involved in packaging breakage.The most probable root cause is due to the interaction of the following factors: - the material of the pouch, opa/pe.- the folding of the pouch.- lot specific handling damage during packaging and/or sterilization.Specifically, it is possible that there was lot specific damage during the packaging production process and/or sterilization process, as the packaging configuration (opa/pe pouches and pouch folding) has been validated for shipping under normal operating conditions.A project has been opened to create a more resistant packaging configuration, inserting two plug at the rod extremities composed as follow: -1 in tpu on the rod tips; -1 mousse plug on the tpu plugs; furthermore the opa/pe pouches will be substituted with a more resistant polyethylene sachet.Batch review performed on 02 october 2017.(b)(4).
 
Event or Problem Description
The internal packaging was damaged, therefore the sterility of the product was compromised.The surgeon used other rods to complete the surgery successfully.

Brand Name
M.U.S.T. ROD TI 5.5X480
Common Device Name
SPINAL ROD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6913759
Report Number3005180920-2017-00549
Device Sequence Number1444448
Product Code KWP
UDI-Device Identifier07630030835360
UDI-Public07630030835360
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Catalogue Number03.50.403
Device Lot Number1520147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2017
Initial Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR